Alert archive / Missouri / High Wind Warnings in 2024
High Wind Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this high wind warning at Apr 25, 2024, 3:57 PM CDT for Leavenworth County, Wyandotte County, Kansas; 6 counties in Missouri. It was in force for 82 min. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2024, 3:57 PM CDT (20:57 UTC)
- Expired
- Apr 25, 2024, 5:19 PM CDT
- In force
- 82 min
- Issued by
- NWS Kansas City, MO
Counties Leavenworth County, KS, Wyandotte County, KS, Caldwell County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:58 PM CDT | NON-TSTM WND GST 64 | Kansas City Intl Arpt, MO | |
| Apr 25, 4:00 PM CDT | NON-TSTM WND DMG | 3 Ene Farley, MO | Large tree down over the street located at 33 Village Circle Drive (estimated time of occurrence). |
| Apr 25, 4:02 PM CDT | NON-TSTM WND GST 60 | Parkville, MO | Strong winds in Thousand Oaks neighborhood estimated 50 to 60 mph. |
| Apr 25, 4:03 PM CDT | NON-TSTM WND DMG | 1 N Platte Woods, MO | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Apr 25, 4:09 PM CDT | NON-TSTM WND DMG | 1 Sw Ferrelview, MO | Trees down on I-29 and 112th Street reported by public. |
| Apr 25, 4:10 PM CDT | NON-TSTM WND DMG | 1 Ene Easton, KS | Corrects previous non-tstm wnd dmg report from 1 E Easton MO. Report of dead tree blown over into roadway on K192 Highway and between 219th and 223rd Streets (East of City of Easton about 1 mile). Tree was reported to be dead, 1 foot diameter and 20-30 feet hi |
| Apr 25, 4:23 PM CDT | NON-TSTM WND DMG | 4 Se Smithville, MO | 1-inch tree limbs broken; Shingles blown off. |
| Apr 25, 4:24 PM CDT | NON-TSTM WND DMG | 5 Nw Liberty, MO | 1-inch tree limbs broken; Shingles blown off. |
| Apr 25, 4:32 PM CDT | NON-TSTM WND DMG | 1 E Liberty, MO | Estimated 65 mph wind caused 10inch diameter tree across powerline on Highway H near NE 124th Street. |
| Apr 25, 4:36 PM CDT | NON-TSTM WND DMG | Prathersville, MO | Trees uprooted and snapped. |
| Apr 25, 4:46 PM CDT | NON-TSTM WND DMG | 3 Ne Raytown, MO | 1-inch tree limbs broken; Shingles blown off. |
| Apr 25, 5:01 PM CDT | NON-TSTM WND DMG | 2 Sw Mosby, MO | 3-inch tree limbs broken; Power poles broken. |
| Apr 25, 5:05 PM CDT | NON-TSTM WND DMG | 1 W Camden, MO | 1-inch tree limbs broken; Shingles blown off. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KEAX 252057 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 357 PM CDT Thu Apr 25 2024 KSZ103-104-MOZ021-028-029-252300- /O.NEW.KEAX.HW.W.0001.240425T2100Z-240425T2300Z/ Leavenworth-Wyandotte-Clinton-Platte-Clay- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 357 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...In Kansas, Leavenworth and Wyandotte Counties. In Missouri, Clinton, Platte and Clay Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Blair
4 follow-up statements
760 WWUS73 KEAX 252115 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 415 PM CDT Thu Apr 25 2024 KSZ103-104-MOZ021-028-029-252300- /O.CON.KEAX.HW.W.0001.000000T0000Z-240425T2300Z/ Leavenworth-Wyandotte-Clinton-Platte-Clay- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 415 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph. * WHERE...In Kansas, Leavenworth and Wyandotte Counties. In Missouri, Clinton, Platte and Clay Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
417 WWUS73 KEAX 252132 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 432 PM CDT Thu Apr 25 2024 MOZ022-030-037-252300- /O.EXA.KEAX.HW.W.0001.000000T0000Z-240425T2300Z/ Caldwell-Ray-Jackson- Including the cities of Hamilton, Braymer, Polo, Breckenridge, Richmond, Lawson, Kansas City, and Independence 432 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 5 to 15 mph. * WHERE...Caldwell, Ray and Jackson Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ103-104-MOZ021-028-029-252300- /O.CON.KEAX.HW.W.0001.000000T0000Z-240425T2300Z/ Leavenworth-Wyandotte-Clinton-Platte-Clay- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 432 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph. * WHERE...In Kansas, Leavenworth and Wyandotte Counties. In Missouri, Clinton, Platte and Clay Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
806 WWUS73 KEAX 252136 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 436 PM CDT Thu Apr 25 2024 KSZ103-104-MOZ021-022-028>030-037-252300- /O.CON.KEAX.HW.W.0001.000000T0000Z-240425T2300Z/ Leavenworth-Wyandotte-Clinton-Caldwell-Platte-Clay-Ray-Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, and Independence 436 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph. * WHERE...In Kansas, Leavenworth and Wyandotte Counties. In Missouri, Clinton, Platte and Clay Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
573 WWUS73 KEAX 252219 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 519 PM CDT Thu Apr 25 2024 KSZ103-104-MOZ021-022-028>030-037-252330- /O.CAN.KEAX.HW.W.0001.000000T0000Z-240425T2300Z/ Leavenworth-Wyandotte-Clinton-Caldwell-Platte-Clay-Ray-Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, and Independence 519 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING IS CANCELLED... The severe wind gusts on the backside of the rainfall have weakened, therefore the the high wind warning is cancelled. Wind gusts of 30 to 40 mph will be possible over the next 1 to 2 hours. $$ Blair
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Apr 25, 1:02 PM CDT, 2 hours 55 minutes earlier. Its key messages:
- Showers and storms increasing in coverage through the day Thursday. Potential for severe weather is low but could see 1-2" of rain through early Friday morning.
- Potential for strong to severe storms Friday afternoon/ evening. All hazards look possible.
- Strong to severe storms possible again Saturday afternoon/ evening. Widespread moderate to heavy rain likely with potential for another 1-3" of rainfall.
- Additional storms possible Sunday. Best chance for strong to severe storms looks east of the KC area.
Area forecast discussion, Apr 25, 1:02 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 102 PM CDT Thu Apr 25 2024 .KEY MESSAGES... - Showers and storms increasing in coverage through the day Thursday. Potential for severe weather is low but could see 1-2" of rain through early Friday morning. - Potential for strong to severe storms Friday afternoon/ evening. All hazards look possible. - Strong to severe storms possible again Saturday afternoon/ evening. Widespread moderate to heavy rain likely with potential for another 1-3" of rainfall. - Additional storms possible Sunday. Best chance for strong to severe storms looks east of the KC area. && .DISCUSSION... Issued at 208 AM CDT Thu Apr 25 2024 Thursday - Thursday night: Isentropic ascent is leading to scattered showers and a few thunderstorms early this morning across eastern KS. This ascent is best noted on the 300K to 305K surfaces. While coverage will initially be scattered, as stronger moisture develops later this morning over eastern KS and western MO, coverage of precipitation is expected to increase and then build eastward with the strongest ascent and moisture transport. The threat of anything severe looks low today as the amount of instability will be very limited given nearly moist adiabatic lapse rates. Of course that indicates the potential for the first of several rounds of heavy rainfall. Overnight, as the shortwave moves close, moisture transport intensifies with another round of strong isentropic ascent. For the first 24-hours of this prolonged rainfall/thunderstorm event, there is nearly a 70-80% chance for over an inch in the 24-hour period ending 12Z Friday. These probabilities drop considerably for most areas when looking at 2"+ potential. But there are swaths of 20-40% probabilities of exceeding 2" of rainfall through the KC metro. More widespread and greater percentages exist across southern MO/ southeastern KS. Friday - Friday night: The potential for severe weather will increase Friday for several reasons. First, mid and upper level moisture moves away and that allows for mid-level lapse rates to steepen. At the same time, lower-level moisture increases and that combination will lead to much greater instability. Secondly, A strong negatively tilted shortwave will move into eastern KS/northwestern MO during the afternoon. The timing of the upper wave may be too fast leading to convection developing earlier and out of sync with the greatest instability. However, at the surface, a mid-60 degree dew point airmass will be present with the surface front potentially just west of the forecast area. The warm and humid low-level airmass coupled with the cooler air aloft will lead to moderate instability. SREF MLCAPE probabilities suggest CAPE values will be between 1000 J/KG and 2000 J/kg. This will occur within a strongly sheared environment with high probabilities of 40+ kts of effective shear. Models also show the orientation of this shear nearly 90 degrees to the north-south oriented boundary. This will enhance the potential for discrete convection and given the parameters, supercells with potential for large hail, damaging winds, and tornadoes will all be possible. Friday also looks very windy. With a deep surface low over central NE, a tight pressure gradient will develop over the area. Additionally, very strong cyclonic flow will develop ahead of the low-level closed low. NAEFS shows 850mb flow that is 3-4 standard deviations above normal with a return interval greater than 1 day in a decade. This is very anomalous and will likely need a wind advisory for most, if not all, of the forecast area. Saturday - Saturday night: The main longwave trough over the Intermountain West will remain in that region and this will allow the system to essentially reload. The Pacific front/ modified dryline the will help initiate Friday's convection will occlude with the cold front across northern MO while the southern extent of the boundary retreats westward. This allows southerly flow to persist, pumping moisture into the area. In fact, we may see dew points in the upper 60s, which is actually close to our normal highs. This rich moisture will lead to greater instability and a very broad warm sector. MLCAPE values will likely be 2000 to 3000 J/kg. SREF probabilities of MLCAPE greater 2000 J/kg are greater than 90% and still show 20-30% probabilities of exceeding 3000 J/kg. This will still occur within a strongly sheared environment. Model forecast soundings show CIN nearly completely eroding. If that does occur, supercells would be likely within the large warm sector. What looks more likely though is that storms initiate closer to the boundary in central KS and possibly in northeastern KS/NW MO. This activity then grows upscale and affects the forecast area as a strong to severe MCS during the late evening and overnight hours. Given the ample moisture available (PWAT values that are 2-3 standard deviations above normal) this convection will likely produce copious amounts of rain. While the area needs rainfall, a couple inches in a night is excessive and may lead to flooding concerns across the area. Sunday: The main upper trough should finally shift eastward Sunday, helping to push a cold front through the area. This front may lead to additional storms but it doesn't look like much recovery will occur from the Saturday night/ early Sunday activity. Forecast instability is significantly less but still strong enough that given the still strong shear, may lead to severe storms, mainly east of the KC area. Monday - Thursday: There will be a brief reprieve in the thunderstorm potential Monday and Tuesday. However models show another front front sagging southward into the area. This may result additional thunderstorm activity as the front stalls over the region. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 101 PM CDT Thu Apr 25 2024 Multiple rounds of showers and storms will create MVFR to IFR conditions through the period. Breaks in precipitation can be anticipated overnight with convective activity restarting after sunrise on Friday. Winds will be out of the southeast with occasional gusts during the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...CDB AVIATION...Hayes/Pesel
Hazardous weather outlook, Apr 25, 5:53 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 553 AM CDT Thu Apr 25 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 553 AM CDT Thu Apr 25 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No Hazardous weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Multiple rounds of strong to severe thunderstorms are likely Friday through Sunday. Large hail, damaging winds gusts, and a few tornadoes will all be possible. Heavy rain and flash flooding will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:10 PM CDT | Areal Flood Advisory | EAX | Linn | 3 hr |
| Apr 25, 5:44 PM CDT | Flash Flood Warning | EAX | Linn | 4 hr |
Nearby
High Wind Warnings in Missouri, 2024High Wind Warnings in Kansas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.